vitamin deficiency warning related to gut antibiotics (both pharma and herbals) - General Discussion - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

vitamin deficiency warning related to gut antibiotics (both pharma and herbals)

SIBO antibiotics

  • Please log in to reply
1 reply to this topic

#1 richgel999

richgel999

    New Member

  • Members
  • Pip
  • 25 posts
  • Country:United States

Posted 26 July 2019 - 03:54 PM

Advertisement

Hi,

After taking several large and long courses of Rifaximin and herbal antibiotics (like oregano oil etc.) in 2015, my SIBO (which was slowly killing me) was gone. I haven't had any symptoms of SIBO since the last course. That's the good news. My gut health is overall very strong now, and I can eat whatever I want (which is both good and bad!).

 

However, the bad news is I (for the first time in my life) slowly developed a severe B vitamin deficiency. It took around 2.5 years, but over time I developed a folate and thiamine deficiency. These deficiencies were extremely difficult to correct. Thiamine deficiency is the hardest, and I suspect most people couldn't correct severe thiamine deficiency without an experienced professional helping them through it. I was taking a basic multivitamin during this time, but it just wasn't strong enough.

 

Anyhow, the gut microbiota produces vitamins and other compounds for the host. If your gut biota becomes compromised or killed off, your body will eventually run short on key nutrients such as B vitamins. It won't matter how well you eat normal foods. Be sure to take a good multi, and/or a B complex, and possibly extra folate (or methylfolate) and extra thiamine (such as benfotiamine of allithiamine) if your gut health isn't good.

 

I would ignore anyone who says that vitamin supplements are useless. (Of course they are if you are a totally healthy 20 year old college student, which is what a lot of trials and studies use.) If you have gut problems you need extra nutrients to stay reasonably healthy.



#2 ibsveteran1972

ibsveteran1972

    New Member

  • Members
  • Pip
  • 17 posts
  • Country:Australia

Posted 04 September 2019 - 12:01 AM

I agree. Everyone should take a multi-vitamin even if they are healthy.







Also tagged with one or more of these keywords: SIBO, antibiotics


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here